Alert archive / Michigan / Gale Watches in 2017

Gale Watch 13, NWS Gaylord, MI

December 2, 2017

NWS Gaylord, MI issued this gale watch at Dec 2, 2017, 2:37 PM EST. It took effect at Dec 4, 2017, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 2, 2017, 2:37 PM EST (19:37 UTC)
In effect from
Dec 4, 2017, 4:00 AM EST
Expired
Dec 3, 2017, 2:33 PM EST
In force
Issued by
NWS Gaylord, MI

The text

As transmitted.

254 
WHUS73 KAPX 021937
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
237 PM EST SAT DEC 2 2017

LHZ346>349-030345-
/O.NEW.KAPX.GL.A.0013.171204T0900Z-171205T0000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
237 PM EST SAT DEC 2 2017

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LMZ344>346-030345-
/O.NEW.KAPX.GL.A.0013.171204T0900Z-171206T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
237 PM EST SAT DEC 2 2017

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LMZ323-341-342-030345-
/O.NEW.KAPX.GL.A.0013.171204T2100Z-171206T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
237 PM EST SAT DEC 2 2017

...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$
4 follow-up statements
609 
WHUS73 KAPX 030314
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1014 PM EST SAT DEC 2 2017

LHZ346>349-031115-
/O.CON.KAPX.GL.A.0013.171204T0900Z-171205T0000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1014 PM EST SAT DEC 2 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LMZ344>346-031115-
/O.CON.KAPX.GL.A.0013.171204T0900Z-171206T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1014 PM EST SAT DEC 2 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
TUESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
TUESDAY EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LMZ323-341-342-031115-
/O.CON.KAPX.GL.A.0013.171204T2100Z-171206T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1014 PM EST SAT DEC 2 2017

...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$
060 
WHUS73 KAPX 030809
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
309 AM EST SUN DEC 3 2017

LHZ346>349-031615-
/O.CON.KAPX.GL.A.0013.171204T0900Z-171205T0000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
309 AM EST SUN DEC 3 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LMZ344>346-031615-
/O.CON.KAPX.GL.A.0013.171204T0900Z-171206T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
309 AM EST SUN DEC 3 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...

A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LMZ323-341-342-031615-
/O.CON.KAPX.GL.A.0013.171204T2100Z-171206T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
309 AM EST SUN DEC 3 2017

...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$
284 
WHUS73 KAPX 031553
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1053 AM EST SUN DEC 3 2017

LHZ346>349-040000-
/O.UPG.KAPX.GL.A.0013.171204T0900Z-171205T0000Z/
/O.NEW.KAPX.GL.W.0037.171204T1200Z-171205T0000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1053 AM EST SUN DEC 3 2017

...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST MONDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ344>346-040000-
/O.UPG.KAPX.GL.A.0013.171204T0900Z-171206T0300Z/
/O.NEW.KAPX.GL.W.0037.171204T0900Z-171206T0300Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1053 AM EST SUN DEC 3 2017

...GALE WARNING IN EFFECT FROM 4 AM MONDAY TO 10 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 10 PM EST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-040000-
/O.UPG.KAPX.GL.A.0013.171204T2100Z-171206T0300Z/
/O.NEW.KAPX.GL.W.0037.171204T0900Z-171206T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1053 AM EST SUN DEC 3 2017

...GALE WARNING IN EFFECT FROM 4 AM MONDAY TO 10 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 10 PM EST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-040000-
/O.NEW.KAPX.GL.W.0037.171204T1200Z-171205T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1053 AM EST SUN DEC 3 2017

...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-040000-
/O.CON.KAPX.GL.A.0013.171204T2100Z-171206T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1053 AM EST SUN DEC 3 2017

...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$
462 
WHUS73 KAPX 031933
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
233 PM EST SUN DEC 3 2017

LMZ341-040345-
/O.EXB.KAPX.GL.W.0037.171204T0900Z-171206T0900Z/
/O.UPG.KAPX.GL.A.0013.171204T2100Z-171206T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
233 PM EST SUN DEC 3 2017

...GALE WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM EST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-040345-
/O.EXB.KAPX.GL.W.0037.171204T1200Z-171206T0900Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
233 PM EST SUN DEC 3 2017

...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 4 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 4 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ322-040345-
/O.EXB.KAPX.GL.W.0037.171204T1200Z-171206T0900Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
233 PM EST SUN DEC 3 2017

...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 4 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 4 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346>349-040345-
/O.EXT.KAPX.GL.W.0037.171204T1200Z-171206T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
233 PM EST SUN DEC 3 2017

...GALE WARNING NOW IN EFFECT FROM 7 AM MONDAY TO 4 AM EST
WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 7 AM MONDAY TO 4 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-344>346-040345-
/O.EXT.KAPX.GL.W.0037.171204T0900Z-171206T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
233 PM EST SUN DEC 3 2017

...GALE WARNING NOW IN EFFECT FROM 4 AM MONDAY TO 4 AM EST
WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 4 AM MONDAY TO 4 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-040345-
/O.EXT.KAPX.GL.W.0037.171204T1200Z-171206T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
233 PM EST SUN DEC 3 2017

...GALE WARNING NOW IN EFFECT FROM 7 AM MONDAY TO 4 AM EST
WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 7 AM MONDAY TO 4 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Dec 2, 12:17 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Dec 2, 12:17 PM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1217 PM EST Sat Dec 2 2017

.UPDATE...
Issued at 1011 AM EST Sat Dec 2 2017

Not much to change to that which was inherited. Very light rain
that was across eastern upper Michigan is pulling off to the east.
Expect dry weather for the remainder of the day. Aggressive clearing
noted just to our west, with this expected to push into much of
our area heading through the remainder of the day. May hold on to
a bit more cloud cover further north, but even here would expect to see
some afternoon sun. Another mild day, with much of the area
already up into the 40s. Expect the temperature rise to stabilize
a bit, with widespread readings in the 40s expected for this
afternoon.

&&

.NEAR TERM...(Today through Tonight)
Issued at 315 AM EST Sat Dec 2 2017

...Continued mild today with small chances of light precip this
morning...

High Impact Weather Potential...None.

Pattern Synopsis/Forecast...Strong surface high pressure is centered
well east of Michigan early this morning. Weak moisture-starved area
of low pressure is currently centered over the arrowhead of
Minnesota. Southerly flow continues to strengthen across much of
Michigan in between these two systems. Moisture advection within
this region is limited and mainly within mid and upper levels. Low
levels remain relatively dry attm...with dwpt depressions still
rather large. Early morning KAPX 88D base ref loop does show
increasing mid level returns across mostly the NW half of our
CWA...but no precip has actually reached the ground thusfar.
Strengthening WAA is holding temps above freezing (and in some
locations well above freezing) for much of our area. A few locations
in interior Northern Lower Michigan have dipped below freezing (i.e.
HTL and Y31).

A look at upstream radars shows small areas of precip over Wisconsin
have diminished over the past couple of hours as they move eastward
into drier more stable air over Michigan. Some light rain is
actually reaching the ground over Western Upper Michigan...and our
downstream areas of Eastern Upper Michigan and the Straits will
likely see some light rain thru the morning hours. Temps will hold
mainly a few degrees either side of 40 in these areas...thus precip
will likely remain all liquid. Have made some upward adjustments to
POPs for the morning hours...and have take any mention of snow out
of the forecast. High pressure will slide back into Michigan this
afternoon and tonight in the wake of the departing low...resulting
in dry wx and decreasing clouds.

Relatively mild temps will persist across our area thru tonight.
High temps this afternoon will warm into the mid to upper 40s. Low
temps tonight will cool into the upper 20s and lower 30s under
partly to mostly clear skies and weak CAA behind the departing low.

&&

.SHORT TERM...(Sunday through Monday)
Issued at 315 AM EST Sat Dec 2 2017

...Mild, rain arriving late Sunday night into Monday...

High pressure across the region with move off to our east Sunday
afternoon. This will allow for a deepening area of low pressure to
emerge out of the Plains and track into the western Great Lakes
(eventually across western Lake Superior Monday night). So enjoy
another mild and dry day Sunday. Rain will move in late Sunday night
and continue to fall moderately on Monday. Rainfall amounts could
push an inch or more.

.LONG TERM...(Monday night through Friday)
Issued at 315 AM EST Sat Dec 2 2017

...Turning colder with lake effect snow...

Low pressure continues on its way into eastern Ontario Monday night
dragging a cold front across the region early Tuesday. This will
open the gates for colder air to sweep into the region and remain
entrenched over the area for the remainder of the week. Lake effect
snow showers will be the norm starting later Tuesday and lasting
through the remainder of the period. Extended models vary on the
exact flow regime as short waves occasionally change the mean wind
direction. The snowbelts of northwest lower and eastern upper still
stand the best chances for respectable snow accumulations.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1215 PM EST Sat Dec 2 2017

High pressure, both at the surface and aloft, will build into the
region tonight and Sunday. These will bring VFR conditions and
light winds under a few passing mid and upper level clouds.

&&

.MARINE...
Issued at 315 AM EST Sat Dec 2 2017

Winds and waves will continue to reach SCA criteria across our Lake
Michigan nearshore areas thru midday as low pressure slides north of
our area. Conditions will remain below criteria this  afternoon...
tonight and Sunday with high pressure overhead. Some light rain will
impact our nearshore areas around Eastern Upper Michigan and in the
Straits area this morning...with dry wx returning for the
afternoon...tonight and Sunday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...MB
NEAR TERM...MR
SHORT TERM...AS
LONG TERM...AS
AVIATION...MB
MARINE...MR
Hazardous weather outlook, Dec 2, 10:17 AM EST, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1017 AM EST Sat Dec 2 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-031200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
1017 AM EST Sat Dec 2 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Rest of today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A period of accumulating lake effect snow will begin Tuesday night
and will continue through the end of the week...with significant
snow totals possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

Nearby

Gale Watches in Michigan, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.